Ask a pharmacist

Warning! Pharmacists’ answers are based on the details provided in each question that has been received. If in doubt, ask a specific question to participating pharmacists or contact your pharmacy.

The questions are displayed as they were originally written.

January 13th 2020
I have iron deficiency anemia and am taking a high potency iron supplement (125 mg of elemental iron liquid per day)- Novaferrum. I have been experimenting with my acid reflux medicines lately and noticed that if I took Nexium for my reflux, my stool was darker brown...however if I took Pepcid AC instead of Nexium, my stools would turn almost black. I keep reading conflicting information about what that means exactly...some say the darker the stool from iron, that means it is absorbing well but I read other articles saying that the darker the stools means your body is NOT absorbing the iron. Which is true?
Alexandra Grenier Pharmacist

Darker stool is a side effect of iron.  Don't be worry about it.

The pharmacist is solely responsible for the answer.

To get more details on your specific question,

Alexandra Grenier suggests meeting with your pharmacist.